| Model Number |
N/A |
| Medical Device Problem Code |
Activation Problem (4042)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/01/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will evaluate.Results are expected soon.
Event or Problem Description
It was reported that powerglide needle did not safety when removed from the patient.No harm to patient.No other information was provided.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of the safety mechanism not advancing is confirmed and was determined to be related to manufacturing.One 20 ga powerglide pro was returned for evaluation.An initial visual observation revealed blood use residues throughout the returned powerglide pro.It was observed that the catheter and wings were missing from the device.The safety mechanism was observed to be inside the housing of the device.The needle was exposed without the safety mechanism covering the distal needle tip.A functional test of attempting to slide the safety mechanism down the needle shaft after disassembling the powerglide pro revealed the safety mechanism initially stuck to the needle shaft before coming loose and sliding down the needle shaft.The safety mechanism advanced over the distal needle tip as intended after getting the safety mechanism loose from the needle shaft.A microscopic observation of the device revealed excessive adhesive along the needle shaft at the safety mechanism.The needle shaft was visibly thicker at the proximal end of the needle shaft.A uv light was used to reveal the excessive adhesive at the thicker, proximal end of the needle shaft.Excessive adhesive found along the needle shaft was determined to be the root cause of the failure of the safety mechanism not advancing over the needle tip during use.This failure was determined to be related to the manufacture of the product.This complaint will be recorded for future trending and monitoring purposes.
Event or Problem Description